MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I16-30
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Thrombosis (2100)
Date of Event 05/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with afx bifurcated stent graft, and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately 4.5 years post initial procedure, the patient presented in stable condition with an expanding aaa sac identified via ultrasound.Angiography was performed identifying a possible type ib endoleak with the limb pulling up into the sac.The patient was treated with implant of a medtronic (non-endologix) iliac limb; however, a slight blush was still present.The patient will continue to be monitored.
 
Event or Problem Description
The patient was initially implanted with afx bifurcated stent graft, and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately 4.5 years post initial procedure, the patient presented in stable condition with an expanding aaa sac identified via ultrasound.Angiography was performed identifying a possible type ib endoleak with the limb pulling up into the sac.The patient was treated with implant of a medtronic (non-endologix) iliac limb; however, a slight blush was still present.The patient will continue to be monitored.Additional information: a type 2 endoleaks of the lumbar arteries (non-device related failure), a post-operative thrombosis and thrombectomy of the right common femoral artery immediately post index procedure occurred that was not included in the event as reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the sac growth of 10mm, the type ib endoleak of the left common iliac artery and secondary endovascular procedure events are confirmed.The left limb movement is unconfirmed due to lack of relevant comparative imaging.During clinical assessment it was determined that there was evidence to reasonably suggest type ii endoleaks of the lumbar arteries (non - device related failure), a post-operative thrombosis and thrombectomy of the right common femoral artery immediately post index procedure had occurred.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records and imaging available for review.The final patient status was reported to be under surveillance.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10187191
Report Number2031527-2020-00177
Device Sequence Number2706635
Product Code MIH
UDI-Device Identifier00818009010032
UDI-Public(01)00818009010032(17)180630
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberBA28-90/I16-30
Device Lot Number1265992009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL ((B)(4))
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR